MAUDE Adverse Event Report: B.BRAUN MEDICAL SAS VENATECH LP; VENA CAVA FILTER

B.BRAUN MEDICAL SAS VENATECH LP; VENA CAVA FILTER
Model Number 31335
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing file was reviewed.It is compliant with our specifications and no abnormality was detected.No other similar complaint was reported on this batch of vena cava filters.Investigation despite requests, either precise information about the incident nor x-ray pictures are available for analysis.Consequently no thorough investigation can be performed.No conclusion can be drawn.This type of incident is known complication of the vena cava filter.Compared to the literature, the complaint rate for this type of incident with venatech lp is low and satisfactory.The benefits overweight the risks.No corrective action is currently envisaged.
 
Event or Problem Description
Filter was implanted in patient (b)(6) 2011 and migrated into the heart.The patient had surgery to remove the filter.On (b)(6) 2016 patient underwent an echocardiogram of the chest which demonstrated that the filter had migrated in its entirety to the heart.On (b)(6) 2016 patient underwent an x-ray of the chest that confirmed the entire filter had migrated into the right atrium.On (b)(6) 2016 the patient underwent consultation with physicians who stated the filter is in the right atrium with the head oriented toward the ivc and the prongs facing toward the svc in disarray thus making percutaneous removal impossible.Patient underwent open sternotomy to remove the filter.During the removal the filter was in the right atrium with the apex in the coronary sinus and two struts of the filter were penetrating the anterior and septal tricuspid valve leaflets, requiring repair of the tricuspid valve.

Brand Name
VENATECH LP
Common Device Name
VENA CAVA FILTER
Manufacturer (Section D)
B.BRAUN MEDICAL SAS
26 rue armengaud
saint cloud, 92210
FR  92210
MDR Report Key10174210
Report Number9612452-2020-00021
Device Sequence Number3611386
Product Code DTK
UDI-Device Identifier04038653918164
UDI-Public04038653918164
Combination Product (Y/N)N
PMA/510(K) Number
K010485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2016
Device Model Number31335
Device Catalogue Number5010024
Device Lot NumberK055341V
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2020
Initial Report FDA Received Date06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;